MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8843H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the name of the procedure? what was the procedure date? what was used to complete the procedure? in relation to needle, what is the approximate location of suture bifurcation? did the suture separate completely? what tissue was being approximated or sutured when it bifurcated? what do you mean by suture bifurcation? did you mean the suture break or did the suture appears to be unraveled or frayed (aka fibrillation)?.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date in 2021 and suture was used.During the surgery, the suture bifurcated.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Date sent to the fda: 9/22/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: visual analysis of the returned product revealed that one empty labeled winding former and a needle/suture piece of product code 8843 was received for evaluation.The product code is double armed.Upon visual inspection of the returned sample, the suture received was observed with damages at the surface and the body suture slice near the swage area of the needle, in addition, the end was observed cutted.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.A section of the suture was not received for evaluation.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The condition of the sample received indicates improper handling of the device.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.Additional information was requested, and the following was obtained: 1.What was the name of the procedure? >> lar 3.What was used to complete the procedure? >> open new one 5.Did the suture separate completely? >>yes 7.What do you mean by suture bifurcation? did you mean the suture break or did the suture appears to be unraveled or frayed (aka fibrillation)? >> suture appears to be unraveled.

Brand Name
PROLENE SUTURE 36"(90CM) 2-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12369630
Report Number2210968-2021-07725
Device Sequence Number4345948
Product Code GAW
UDI-Device Identifier10705031021174
UDI-Public10705031021174
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number8843H
Device Catalogue Number8843H
Device Lot NumberPHR745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1